Menu
1-888-835-9428

Navigation

1-877-524-5885

Symptoms Of A Neurontin Overdose And Its Treatment

By being able to identify the symptoms of any potential overdose it does increase the likelihood of the person making a full recovery in a short period of time. The symptoms will of course vary depending on the drug so what follows are the different symptoms of a Neurontin overdose so if you, or somebody you know, is displaying any of these symptoms you will know that medical attention must be sought immediately.

Just before the different symptoms are discussed it can be useful to quickly describe what Neurontin does and how it can affect the body. This particular drug can be used to either help people with epilepsy as it is an anti-convulsant, but it is also used to help deal with certain types of nerve pain such as the pain that is caused by shingles and it works by targeting the nerves and the chemicals in the body that lead to both conditions and, therefore, limits the effect of the seizure or the pain.

Symptoms of a Neurontin overdose.

As with any overdose there are a number of potential symptoms and this is no different when taking Neurontin. The symptoms may vary in severity and it is unknown as to how many of them one person may suffer from and this does mean that it is extremely important that action is taken at the first sign of a problem. By acting quickly, it will lower the potential risk of serious health problems arising from the overdose.

The main symptoms to be aware of include: suffering from a lack of coordination, breathing problems developing including them becoming shallower and more labored, speech becoming slurred, the person may become extremely drowsy with it being difficult to even waken them, a general lethargic feeling, eyelids drooping, double vision, and severe diarrhea. It is also worth mentioning that there is an increased risk of potentially life-threatening reactions if alcohol or other medication has been taken around the same time as the overdose.

Treatment for a Neurontin overdose.

When dealing with an overdose of any kind it is important that the doctor is able to know as much information as possible about the drug that was taken. You should, therefore, tell them how much of it was taken and an approximate time due to this allowing them to work out how much of it will have been ingested since this can have an impact on the treatment that should then be administered.

One of the first things will be to try to get as much of the drug out of the body as quickly as possible and this is normally done via pumping the stomach clear or giving the patient medication that will lead to them vomiting. If this is done it is also very common for the patient to then be put onto an IV drip in order to give the body the fluids it needs to recover.

If the patient is displaying more serious symptoms such as difficulty breathing, then their vital signs will be observed closely and charcoal may be administered to help soak up any of the drug that has been left behind in the stomach. This stops the body absorbing it, but in some instances the patient may require dialysis in order to remove the drug from the blood. Any further treatment that is administered will be as a result of any health issues that arise from the Neurontin overdose either in the short-term or the long-term.

There is a real risk of an overdose of Neurontin being fatal so the effects cannot be underestimated and nor is it worth taking any risk and hope that the body will deal with the drug on its own. Clearly people with heart problems and breathing issues may be at greater risk of developing the more serious symptoms and they will also tend to be in hospital for longer than those with what could be classed as a mild overdose. In the event of a mild overdose it is normal to be released from hospital within 24 to 48 hours.

Those are the different symptoms that may indicate that somebody has taken a Neurontin overdose and you must get medical help as quickly as possible to prevent it from potentially being fatal. A full recovery is possible with the correct treatment and there may also be no long-term damage; however, this does depend on how much was taken and any other health issues that may be a deciding factor.

1-877-524-5885

FIND A DRUG REHAB

Facts

1-888-835-9428

Supported Organizations: